Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Brownsville, TX

September 1, 2005Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 1, 2005, 2:19 PM CDT for Cameron County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2005, 2:19 PM CDT (19:19 UTC)
Expired
Sep 1, 2005, 4:15 PM CDT
In force
116 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 33 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2005-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2005-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3429 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 011922
FFWBRO
TXC061-012115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 PM CDT THU SEP 1 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITIES OF...SAN BENITO...LA FERIA...HARLINGEN

* UNTIL 415 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM 
  6 MILES SOUTH OF RANCHO VIEJO TO LA FERIA...OR ALONG A LINE        
  EXTENDING FROM JUST WEST OF BROWNSVILLE TO LA FERIA. THESE STORMS  
  ARE MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
  ROSA.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 2592 9754 2631 9758 2635 9787 2606 9787
      2602 9771

$$

SPEECE
1 follow-up statement
000 
WGUS74 KBRO 012042
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU SEP 1 2005

TXC061-012052-
CAMERON TX-
342 PM CDT THU SEP 1 2005

...THE FLASH FLOOD WARNING FOR WESTERN CAMERON COUNTY IS CANCELLED...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE OVER WESTERN 
CAMERON COUNTY HAVE DISSIPATED.  ACCORDINGLY...THE FLASH FLOOD 
WARNING FOR WESTERN CAMERON COUNTY HAS BEEN CANCELLED.

LAT...LON 2592 9754 2631 9758 2635 9787 2606 9787
      2602 9771

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:29 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 1, 10:29 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 AM CDT THU SEP 1 2005

.UPDATE...
FIRST WAVE OF MORNING THUNDERSTORM ACTIVITY HAS DISSIPATED WITH A
SIGNIFICANT OUTFLOW BOUNDARY RACING OFF TO THE NORTHWEST. ANOTHER
AREA OF SMALL THUNDERSTORMS IS STARTING TO POP UP JUST TO THE
SOUTHWEST OF BROWNSVILLE. EXPECT MORE SEABREEZE SHOWERS AND
THUNDERSTORMS TODAY WITH THE POSSIBILITY OF STRONG WINDS. THIS
MORNINGS SOUNDING SHOWED A PWAT OF 2.30 AND A CAPE OF 5700. LAPSE
RATES A RE STILL VERY STEEP...THUS ANY STORMS THAT DO DEVELOP
COULD EASILY BE VERY STRONG. HEAVY RAINFALL IS ALSO A POSSIBILITY
AS STORM MOTION FROM THIS MORNINGS SOUNDING IS ABOUT 5 KNOTS FROM
THE SOUTH. WILL MAKE UPDATE FOR MORNING WORDING...OTHERWISE THE
CURRENT FORECAST HAS EVERYTHING COVERED.

&&

.MARINE...
BUOY020 CHECKS IN THIS MORNING WITH LIGHT EASTERLY WINDS
AND SWELLS OF AROUND 2 FEET.  RUC MSL FIELDS KEEPS A FAIRLY LIGHT
PGF OVER THE LOWER TEXAS COASTLINE FOR THE AFTERNOON HOURS WHICH
WILL MAINTAIN FAIRLY STATUS QUO CONDITIONS IN PLACE.  OVERALL CWF
WORDING LOOKS OK.

&&

.AVIATION...
CONVECTION IS BEGINNING TO FIRE UP TO THE SOUTH AND WEST
OF THE BRO AREA IN THE CURRENT TROPICAL AIRMASS IN PLACE OVER DEEP
SOUTH TEXAS.  THESE AREAS OF CONVECTION COULD LOWER VISIBILITIES AND
CEILINGS INTO THE AFTERNOON AND EARLY EVENING HOURS.  THIS TREND IS
WELL REFLECTED IN THE CURRENT TAF PACKAGE AND WILL NOT MAKE ANY
CHANGES AT THE MOMENT.

&&

.PREV DISCUSSION... /ISSUED 420 AM CDT THU SEP 1 2005/

DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE ISOLATED TO
SCATTERED CONVECTION ACROSS NORTHEAST MEXICO EXTENDING INTO THE
WESTERN GULF OF MEXICO THIS MORNING. WEAKNESS IN THE RIDGE TO
PERSIST TODAY WITH 500MB TROUGH/SHEAR AXIS DRAPED ACROSS SOUTH TX
BETWEEN 500MB RIDGE ACROSS NORTHWEST TX AND 500MB RIDGE ACROSS GULF
OF MEXICO. QUESTION TODAY WILL BE AREAL COVERAGE OF CONVECTION AND
WHETHER POTENTIAL FOR SEVERE WEATHER. GIVEN INCREASE IN LOW TO MID
LEVEL MOISTURE AND RECENT RECORD HIGH TEMPERATURES...BELIEVE LAPSE
RATES WILL CONTINUE TO BE STEEP ENOUGH FOR CONVECTION TO DEVELOP
ALONG SEABREEZE THIS AFTERNOON. WITH SHEAR AXIS ALOFT...BELIEVE THE
POSSIBILITY OF SEVERE WEATHER WARRANTS MENTION OF HEAVY RAIN AND
GUSTY WINDS IN THE GRIDS/ZONES THIS AFTERNOON AS STEERING CURRENTS
WILL BE WEAK AND OUTFLOW WILL BE THE DOMINANT FOCUS FOR CONVECTION
ONCE THE SEABREEZE CONVECTION DEVELOPS. WILL GO AHEAD AND INCREASE
POPS SLIGHTLY TODAY AND FRIDAY AS WEAKNESS IN THE UPPER RIDGE
CONTINUES ACROSS SOUTH TX AND LOW TO MID LEVEL MOISTURE CONTINUES TO
INCREASE ACROSS DEEP SOUTH TX FROM THE GULF OF MEXICO. MAV
TEMPERATURE GUIDANCE APPEARS STILL TOO COOL FOR MAX TEMPS SO WILL
ADJUST MOS GUIDANCE WARMER.

THE REST OF THE WEEKEND WARRANTS A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS MOST OF THE CWA AS MOISTURE OVER THE WESTERN
GULF OF MEXICO AND THE BAY OF CAMPECHE CONTINUES TO MOVE INTO
NORTHEAST MEXICO AND WESTERN PORTIONS OF SOUTH TX. 500MB RIDGE
DEVELOPS ACROSS THE STATE SATURDAY AND SHIFTS WESTWARD SUNDAY
BRINGING DRIER AIR TOWARDS SOUTH TX SUNDAY INTO MONDAY.
THEREFORE...WILL DIMINISH RAIN CHANCES LABOR DAY INTO TUESDAY WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE
PERIOD MAINLY FOR AFTERNOON SEABREEZE CONVECTION.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

64/58/VEGA
Hazardous weather outlook, Sep 1, 8:03 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
803 AM CDT THU SEP 1 2005

TXZ248>257-021030-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
803 AM CDT THU SEP 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY
STRONG TO SEVERE...WILL CONTINUE TO DEVELOP ACROSS DEEP SOUTH TEXAS
THIS MORNING AND AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND
HEAVY RAINFALL ARE LIKELY WITH SOME OF THESE STORMS. TORNADOES AND
WATERSPOUTS ARE ALWAYS POSSIBLE WITH STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF UP TO 110 DEGREES WILL PERSIST EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:05 PM CDTFlash Flood WarningBROStarr3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.